# SDR PLGA000501A

- Difficulty date: May 1, 2000
- Submitted: June 14, 2000
- Operation: Air carrier
- Aircraft: N339BE
- Make and model: Cessna 340A
- Aircraft serial: 340A044
- System (JASC): 3020 · Air Intake Anti/De-Ice System
- Part: Duct
- Condition: Failed
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

BTV - FLT 4856 - DURING DESCENT THROUGH HEAVY PRECIPITATION, THE CREW HAD A LEFT HAND INTAKE HEAT FAIL LIGHT ILLUMINATE.  CREW LOOKED OUT THE WINDOW AND NOTICED SPARKS COMING FROM THE LOWER DUCT.  AFTER SELECTING LEFT HAND INTAKE HEAT OFF PER CHECKLIST, SPARKS STOPPED AND LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACED THE LOWER DUCT, AND FOR PRECAUTIONARY REASONS, CHANGED THE THERMAL CONTROLLER, LOAD MONITOR, AND THE LOWER DUCT POWER RELAY.  AFTER PERFORMING ALL CHECKS, THE AIRCRAFT WAS RETURNED TO SERVICE.  (X)
